Also taking Citalopram !

Good morning,

I have been hypo for 6 years, taking levo and I started self medicating T3 18 months ago - the gp now accepts this. However I have also been taking Citalopram for about 10 years. I routinely take 40mg and I have been given a number of different generics by the pharmacist over the years. Last weekend I went to a different chemist and was given the Aurobindo generic 40mg. As the week has gone on I have felt increasingly agitated, this morning with tremors, as if I am experiencing withdrawal. I have no idea if I have taken this brand before. Has anyone else experienced this ?

Thanks

Suz

7 Replies

oldestnewest
  • I'm sorry I cannot answer your question but I wonder if the T3 you are now taking might be helping relieve your depression without you realising this.

    wilsonssyndrome.com/depress...

    Please don't stop any medications without referring to your GP first.

  • Thanks for the link Shaws

    When I admitted to the gp that I was taking T3 I did suggest that my serotonin may not need as much medication when the T3 levels where correctly balanced. This was scoffed at by my doctor.....they keep forgetting I am a medicinal chemist and worked in the Pharmaceutical industry for 16 years!

    However my citalopram RX which initially was to control Pms and anxiety had to be increased to 40mg after my 17 yr old son died.

    I am trying to hang on 'till Monday as I feel I'm not taking any SSRI ,however I have been thinking about the walk in service for tomorrow.

  • Hi telephonejunkie

    My condolences on the loss of your 17 year old son and words aren't sufficient but I do understand the need for support of one type or another. I believe too that such a shock can knock our system off balance and it takes some time to come to terms of losing a child.

    I think the walk-in service might be helpful to you, just to talk about your new symptoms and I hope someone is helpful.

    I think being changed to another meds rather than Citalopram might be the cause as it could be the fillers/binders in the generic which have caused your new symptoms.

    The more we learn about the thyroid gland we realise how little some doctors know.

    Regards

  • This is a link I saw today, don't know if it will be helpful:

    thyroiduk.org.uk/tuk/treatm...

  • Hello there,

    I'm dreadfully sorry to hear that you are dealing with the loss of your son. As a mother I cannot imagine how dreadful your loss is. My sincere condolences to you.

    When I was taking seroxat it made my FT3 level rise substantially, so much so that I no longer take it.

    I wonder if your citalopram is having the same effect.

    Some SSRI's do increase the conversion of T4 to T3 and perhaps this is happening to you and giving you symptoms of hyper? It's just a guess but worth considering.

    My endo was very surprised when he discovered this but it is in the literature somewhere.

    On the other hand the generic citalopram just may not be working and you are experiencing discontinuation symptoms.

    I certainly remember that peroxatine did not work for me at all where as the branded seroxat did.

    Xx

  • Any form of anti - depressant will negate your thyroxine.

  • Dear all,

    thank you so much for your responses. I have followed up all of your suggestions and my gut feel is that I am undergoing discontinuation symptoms (withdrawal). Although all the generic companies refer to the bioavailability data that the original manufacturer supplied for licence, many us different fillers and this can change the way the active ingredient is metabolised.

    I've got an appointment to see one of the partners at the practice, my surgery runs on locums! and I think it may be time for a change of drug.

You may also like...